Alert archive / California / Wind Advisories in 2007
Wind Advisory 141, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 7, 2007, 2:31 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2007, 2:31 PM PST (22:31 UTC)
- Expired
- Dec 7, 2007, 9:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 072231 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 PM PST FRI DEC 7 2007 ...WINDS HAVE DIMINISHED OVER THE MOUNTAINS OF SOUTHWESTERN CALIFORNIA... ...GUSTY WINDS HAVE DEVELOPED OVER THE COASTAL AREAS SOUTH OF POINT CONCEPTION... .A COLD FRONT HAS MOVED SOUTH OF THE AREA AND THE WINDS ASSOCIATED WITH THE FRONT ARE WEAKENING THIS AFTERNOON...HOWEVER...STRONG ONSHORE PRESSURE GRADIENTS BEHIND THE FRONT ARE CREATING STRONG WESTERLY WINDS IN THE COASTAL AREAS THIS AFTERNOON. WINDS WILL DIMINISH AFTER DUSK THIS EVENING. CAZ052>054-059-072345- /O.CAN.KLOX.WI.Y.0140.000000T0000Z-071208T0200Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- 231 PM PST FRI DEC 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED A WIND ADVISORY FOR THE LOS ANGELES...VENTURA...AND SANTA BARBARA COUNTY MOUNTAINS. WINDS HAVE WEAKENED ACROSS THE AREA AS THE FRONTAL BOUNDARY HAS PUSHED SOUTH OF THE AREA. LOCAL WINDS GUSTS TO 50 MPH MAY STILL OCCUR THIS AFTERNOON...BUT THESE WINDS WILL BE BRIEF AND LOCALIZED. $$ CAZ039>041-080430- /O.NEW.KLOX.WI.Y.0141.071207T2231Z-071208T0500Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 231 PM PST FRI DEC 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES...VENTURA...AND SOUTHERN SANTA BARBARA COUNTY COASTS. THIS ADVISORY IS IN EFFECT UNTIL 9 PM PST THIS EVENING. AREAS OF WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH HAVE DEVELOPED OVER THE COASTAL AREAS THIS AFTERNOON. WINDS WILL CONTINUE THROUGH THIS EVENING...AND THEN DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
3 follow-up statements
000 WWUS76 KLOX 072237 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 237 PM PST FRI DEC 7 2007 ...WINDS HAVE DIMINISHED OVER THE MOUNTAINS OF SOUTHWESTERN CALIFORNIA... ...GUSTY WINDS HAVE DEVELOPED OVER THE COASTAL AREAS SOUTH OF POINT CONCEPTION... .A COLD FRONT HAS MOVED SOUTH OF THE AREA AND THE WINDS ASSOCIATED WITH THE FRONT ARE WEAKENING THIS AFTERNOON...HOWEVER...STRONG ONSHORE PRESSURE GRADIENTS BEHIND THE FRONT ARE CREATING STRONG WESTERLY WINDS IN THE COASTAL AREAS THIS AFTERNOON. WINDS WILL DIMINISH AFTER DUSK THIS EVENING. CAZ039>041-080500- /O.CON.KLOX.WI.Y.0141.000000T0000Z-071208T0500Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 237 PM PST FRI DEC 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHERV SERVICE IN LOS ANGELES/OXNARD HAS CONTNIUED A WIND ADVISORY FOR THE LOS ANGELES..VENTURA...AND SOUTHERN SANTA BARBARA COUNTY COASTS. THIS ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. AREAS OF WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE OVER THE COASTAL AREAS THROUGH THIS EVENING...AND THEN DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
000 WWUS76 KLOX 072239 CCA NPWLOX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 239 PM PST FRI DEC 7 2007 ...WINDS HAVE DIMINISHED OVER THE MOUNTAINS OF SOUTHWESTERN CALIFORNIA... ...GUSTY WINDS HAVE DEVELOPED OVER THE COASTAL AREAS SOUTH OF POINT CONCEPTION... .A COLD FRONT HAS MOVED SOUTH OF THE AREA AND THE WINDS ASSOCIATED WITH THE FRONT ARE WEAKENING THIS AFTERNOON...HOWEVER...STRONG ONSHORE PRESSURE GRADIENTS BEHIND THE FRONT ARE CREATING STRONG WESTERLY WINDS IN THE COASTAL AREAS THIS AFTERNOON. WINDS WILL DIMINISH AFTER DUSK THIS EVENING. CAZ039>041-080500- /O.COR.KLOX.WI.Y.0141.000000T0000Z-071208T0500Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 239 PM PST FRI DEC 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE LOS ANGELES..VENTURA...AND SOUTHERN SANTA BARBARA COUNTY COASTS. THIS ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. AREAS OF WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE OVER THE COASTAL AREAS THROUGH THIS EVENING...AND THEN DIMINISH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
000 WWUS76 KLOX 080511 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 911 PM PST FRI DEC 7 2007 ...WIND ADVISORIES EXPIRE... CAZ039>041-080615- /O.EXP.KLOX.WI.Y.0141.000000T0000Z-071208T0500Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 911 PM PST FRI DEC 7 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE GUSTY WINDS THAT AFFECTED THE COASTAL AREAS EARLIER THIS AFTERNOON AND EVENING HAVE BEGUN TO DIMINISH. WHILE BREEZY CONDITIONS WILL CONTINUE OVERNIGHT...WIND SPEEDS WILL LIKELY REMAIN ADVISORY LEVELS. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 7, 1:35 PM PST, 56 minutes earlier.
Area forecast discussion, Dec 7, 1:35 PM PST, 56 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 135 PM PST FRI DEC 7 2007 .SHORT TERM (TODAY-MON)...POST-FRONTAL SHOWERS FALLING ACROSS THE AREA TODAY BUT AMOUNTS AND COVERAGE ARE MINIMAL. FOR THIS REASON THE FLASH FLOOD WATCH FOR THE BURN AREAS HAS BEEN CANCELLED. OTHERWISE, JUST COOL AND BREEZY WITH ISOLATED SHOWERS TONIGHT. MESSY FORECAST FOR THIS WEEKEND. A SERIES OF SHORTWAVES WILL WRAP AROUND THE TROF SATURDAY AND AN ENTIRELY NEW UPPER LOW WILL DROP INTO THE AREA SATURDAY NIGHT AND SUNDAY. ALTHOUGH MOISTURE IS LIMITED, CANT RULE OUT A SHOWER DEVELOPING JUST ABOUT ANYWHERE AT ANYTIME. WITH THE FLOW MOSTLY FROM THE NORTH THE BEST CHANCES FOR PRECIP WILL BE ALONG THE NORTH FACING MOUNTAIN SLOPES, BUT A SHOWER OR TWO COULD ALSO DRIFT OVER THE LOWER ELEVATIONS AS WELL. ON SATURDAY NIGHT THE LOW LVL FLOW SHIFTS TO THE NORTHEAST. AT THE SAME TIME THE COLDEST PART OF THE SYSTEM WILL MOVE OVER THE AREA AND COMBINE WITH LINGERING MOISTURE TO BRING A DECENT SHOT OF SHOWERS TO THE NORTH FACING MOUNTAINS, ESPECIALLY THE EASTERN SAN GABRIEL MOUNTAINS. WITH SNOW LEVELS FALLING TO PERHAPS AS LOW AS 2500 FEET NORTH OF THE MOUNTAINS, LIGHT SNOW COULD FALL ON THE FLOOR OF THE ANTELOPE VALLEY, THOUGH ACCUMULATIONS WILL BE MINIMAL. HEAVIER SNOW IS POSSIBLE IN THE MOUNTAINS AND A SNOW ADVISORY MAY BE NEEDED. CONDITIONS WILL BE IMPROVING SUNDAY AS THE LOW FINALLY DRIFTS SOUTH OF THE AREA. TEMPERATURES WILL REMAIN VERY COOL WITH HIGHS ABOUT 10 DEGREES BELOW NORMS. SLIGHTLY WARMER ON MONDAY UNDER MOSTLY CLEAR SKIES, EXCEPT POSSIBLY SOME LOW CLOUDS TRAPPED IN THE SOUTHERN SAN JOAQUIN VALLEY AND GRAPEVINE. .LONG TERM (TUE-FRI)...GFS AND ECMWF IN GOOD AGREEMENT THROUGH WED, SHOWING VERY LITTLE GOING ON ACROSS THE AREA. NORTHERLY FLOW ACROSS THE AREA WILL MAINTAIN TEMPS A FEW DEGREES BELOW NORMALS. MODELS DIVERGE AFTER WED, THOUGH AT THIS TIME THE IMPACTS EITHER WAY ON OUR AREA WILL BE MINIMAL. THE GFS SHOWS ENERGY DROPPING SOUTH DOWN THE COAST EVENTUALLY FORMING A CUTOFF LOW JUST OFFSHORE. VERY LITTLE MOISTURE WITH IT AT THIS TIME. SO COOL AND DRY WEATHER EXPECTED THIS WEEK. && .AVIATION...07/2130Z SCT TO BKN SKIES AND LOCALLY BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO EARLY EVENING. THE CLOUDS WILL BECOME BROKEN OVERNIGHT INTO SATURDAY AS RESIDUAL MOISTURE AND TROUGH ENERGY LINGERS THROUGH TONIGHT AND INTO THE DAY ON SATURDAY. KLAX AND KBUR...MOSTLY CLOUDY SKIES AND LOCALLY BREEZY CONDITIONS THROUGH MOST OF THE NEXT 24 HOURS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...WOFFORD AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 7, 1:35 PM PST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 135 PM PST FRI DEC 7 2007 CAZ034>041-044>047-051>054-059-087-088-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 135 PM PST FRI DEC 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT IN THE WAKE OF A COLD FRONTAL PASSAGE...GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL BE ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE ANTELOPE VALLEY WHERE WINDS BETWEEN 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH TODAY. GUSTY WEST TO NORTHWEST WINDS WILL ALSO CONTINUE TO AFFECT THE COASTAL WATERS THIS AFTERNOON AND TONIGHT WITH WINDS BETWEEN 25 AND 35 KNOTS WITH HIGHER GUSTS. SOME LINGERING WESTERLY SWELL WILL CONTINUE TO PRODUCE DANGEROUS RIP CURRENT CONDITIONS ALONG THE BEACHES OF SOUTHWESTERN CALIFORNIA...WHILE ALONG THE BEACHES OF THE CENTRAL COAST...HIGH SURF WILL DEVELOP AGAIN PRODUCING RIP CURRENTS AND LOCAL BEACH EROSION. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A LINGERING WESTERLY SWELL WILL CONTINUE TO PRODUCE DANGEROUS RIP CURRENT CONDITIONS ALONG THE BEACHES OF SOUTHWESTERN CALIFORNIA...WHILE ALONG THE BEACHES OF THE CENTRAL COAST...HIGH SURF WILL CONTINUE TO PRODUCE RIP CURRENTS AND LOCAL BEACH EROSION. THE STORMS SYSTEM WILL CONTINUE TO LINGER OVER THE AREA THROUGH THE WEEKEND. IN THE MOUNTAINS...SIGNIFICANT SNOWFALL IS POSSIBLE ALONG THE NORTHERN SLOPES ALONG WITH THE POSSIBILITY OF GUSTY WINDS SATURDAY NIGHT INTO SUNDAY MORNING. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 6:24 PM PST | High Wind Warning | LOX | 17 hr | |
| Dec 6, 7:36 PM PST | Marine Weather Statement | LOX | 58 hr | |
| Dec 7, 11:11 AM PST | Wind Advisory | LOX | 3 hr | |
| Dec 7, 1:00 PM PST | High Surf Advisory | LOX | 38 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.